Jump to content


Photo

Medication withdrawal--help??


  • Please log in to reply
2 replies to this topic

#1 Spectra

Spectra

    PhD in Forumology

  • Members
  • 933 posts

Posted 07 January 2016 - 12:37 AM

So, my husband has bipolar disorder and he is on Seroquel to help stabilize his moods.  If he forgets a dose or two or if he doesn't take the full dose, he flies into a serious rage that is most often directed at me.  He calls me names, screams at me, insults me, and otherwise abuses me.  My question is, is this normal?  If he takes his meds properly, can this be avoided?  It scares the everloving shit out of me when it happens and it might lead to a divorce if it keeps happening.



#2 someone_somewhere

someone_somewhere

    PhD in Forumology

  • Members
  • 2,371 posts

Posted 07 January 2016 - 01:59 AM

I had pretty bad withdrawal from that (did it unadvised and unsupervised... from 800mg/day to none and another time was taken off it overnight cos it was possibly worsening cardiac problems and increasing seizures). Just physically, I got this insane itching all over, even my throat. Anyway, not much help, but I don't have bipolar and reacted this way. It's quite a strong drug and has a short life (there are 2 types) so withdrawal happens very rapidly. Would you be able to (and he be willing) to arrange a meeting with you, your husband and whoever writes the prescription? In the UK at least any pharmacist will give info for free on typical side-effects, reactions etc. and this is very easy to access, but they wouldn't be able to comment on individual cases and outcomes. Also, there are probably carer support groups and so on that you may find helpful in feeling less alone with it?

#3 Spectra

Spectra

    PhD in Forumology

  • Members
  • 933 posts

Posted 09 January 2016 - 12:32 AM

That is what I am thinking, someone---I made an appointment with his psychiatrist to help him get on a different med entirely.  The Seroquel is obviously not really working as a mood stabilizer for him because he continues to be manic and depressed even when he does take it and he gets awful side effects like heart palpitations and restless legs.  I have been researching other mood stabilizers and I think Lamictal would probably be a better choice for him because it's a bit less side-effect-y.  We'll see.  Thanks for your input--that helps a lot!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

IPB Skin By Virteq